Alert archive / New York / Flood Watches in 2010
Flood Watch 4, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Sep 29, 2010, 3:03 AM EDT for 6 counties in New York. It took effect at Sep 30, 2010, 8:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2010, 3:03 AM EDT (07:03 UTC)
- In effect from
- Sep 30, 2010, 8:00 AM EDT
- Expired
- Oct 1, 2010, 6:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 74 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WGUS61 KBUF 290703 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 303 AM EDT WED SEP 29 2010 ...HEAVY RAINFALL EXPECTED FROM THE FINGER LAKES TO EASTERN LAKE ONTARIO REGION ON THURSDAY... .TROPICAL LOW PRESSURE WILL RACE NORTH FROM THE CAROLINAS TO NEW YORK STATE ON THURSDAY AND SPREAD COPIOUS AMOUNTS OF RAIN ALONG ITS TRACK. THERE IS THE POTENTIAL FOR 2 TO 4 INCHES OF RAIN IN A 6 TO 9 HOUR PERIOD ACROSS THE WATCH AREA. THE PERIOD OF HEAVIEST RAIN WILL BE THURSDAY AFTERNOON AND EVENING. NYZ004>008-014-291515- /O.NEW.KBUF.FA.A.0004.100930T1200Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 303 AM EDT WED SEP 29 2010 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW YORK... INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK... JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO. IN WESTERN NEW YORK...ONTARIO AND WAYNE. * FROM 8 AM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A 6 TO 9 HOUR PERIOD ACROSS THE WATCH AREA. * RAINFALL WILL BE HEAVY AT TIMES. FLASH FLOODING IS UNLIKELY... BUT THERE CAN BE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO OF SMALL STREAMS AND CREEKS. LARGER CREEKS AND RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL REACHES 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ SFM
6 follow-up statements
629 WGUS61 KBUF 291348 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 948 AM EDT WED SEP 29 2010 ...HEAVY RAINFALL EXPECTED FROM THE FINGER LAKES TO THE EASTERN LAKE ONTARIO REGION ON THURSDAY... .TROPICAL LOW PRESSURE WILL RACE NORTH FROM THE CAROLINAS TO EASTERN NEW YORK STATE ON THURSDAY AND SPREAD COPIOUS AMOUNTS OF RAIN ALONG ITS TRACK. THERE IS THE POTENTIAL FOR 2 TO 4 INCHES OF RAIN IN A 6 TO 9 HOUR PERIOD ACROSS THE WATCH AREA. THE PERIOD OF HEAVIEST RAIN WILL BE THURSDAY AFTERNOON AND EVENING. NYZ004>008-014-292200- /O.CON.KBUF.FA.A.0004.100930T1200Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 948 AM EDT WED SEP 29 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA... OSWEGO...ONTARIO AND WAYNE. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A 6 TO 9 HOUR PERIOD ARE POSSIBLE ACROSS THE WATCH AREA. * RAINFALL WILL BE HEAVY AT TIMES. EXCESSIVE RUNOFF MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO IN SMALL STREAMS AND CREEKS. LARGER CREEKS AND RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL REACHES 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
965 WGUS61 KBUF 292004 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EDT WED SEP 29 2010 ...HEAVY RAINFALL POSSIBLE FROM THE FINGER LAKES TO THE EASTERN LAKE ONTARIO REGION ON THURSDAY... .AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE SOUTHEAST COAST OF THE UNITED STATES TONIGHT AND RACE NORTHWARD ALONG THE EASTERN SEABOARD TO EASTERN NEW YORK STATE BY LATE THURSDAY AFTERNOON. A DEEP PLUME OF TROPICAL MOISTURE ALONG AND AHEAD OF THIS LOW PRESSURE WILL SPREAD NORTHWARD AND BRING COPIOUS AMOUNTS OF RAINFALL TO PORTIONS OF CENTRAL AND EASTERN NEW YORK THURSDAY AND THURSDAY NIGHT. THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS LOW AND THE ASSOCIATED HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE GREATEST RISK OF EXCESSIVE RAINFALL WILL BE ACROSS CENTRAL AND EASTERN NEW YORK. JUST A SMALL CHANGE IN THE FORECAST TRACK WILL RESULT IN SIGNIFICANT CHANGES IN THE EXACT PLACEMENT OF THE HEAVIEST RAINFALL. NYZ004>008-014-300415- /O.CON.KBUF.FA.A.0004.100930T1200Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 404 PM EDT WED SEP 29 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS... NORTHERN CAYUGA... OSWEGO...ONTARIO AND WAYNE. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES IN ABOUT A 12 HOUR PERIOD ARE POSSIBLE ACROSS THE WATCH AREA. * RAINFALL WILL BE HEAVY AT TIMES. EXCESSIVE RUNOFF MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO IN SMALL STREAMS AND CREEKS. LARGER CREEKS AND RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL REACHES 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS LOW AND THE ASSOCIATED HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE GREATEST RISK OF EXCESSIVE RAINFALL WILL BE ACROSS CENTRAL AND EASTERN NEW YORK. JUST A SMALL CHANGE IN THE FORECAST TRACK WILL RESULT IN SIGNIFICANT CHANGES IN THE EXACT PLACEMENT OF THE HEAVIEST RAINFALL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
269 WGUS61 KBUF 300209 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1009 PM EDT WED SEP 29 2010 ...HEAVY RAINFALL POSSIBLE FROM THE FINGER LAKES TO THE EASTERN LAKE ONTARIO REGION ON THURSDAY... .AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE SOUTHEAST COAST OF THE UNITED STATES TONIGHT AND RACE NORTHWARD ALONG THE EASTERN SEABOARD TO EASTERN NEW YORK STATE BY LATE THURSDAY AFTERNOON. A DEEP PLUME OF TROPICAL MOISTURE ALONG AND AHEAD OF THIS LOW PRESSURE WILL SPREAD NORTHWARD AND BRING COPIOUS AMOUNTS OF RAINFALL TO PORTIONS OF CENTRAL AND EASTERN NEW YORK THURSDAY AND THURSDAY NIGHT. THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS LOW AND THE ASSOCIATED HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE GREATEST RISK OF EXCESSIVE RAINFALL WILL BE ACROSS CENTRAL AND EASTERN NEW YORK. JUST A SMALL CHANGE IN THE FORECAST TRACK WILL RESULT IN SIGNIFICANT CHANGES IN THE EXACT PLACEMENT OF THE HEAVIEST RAINFALL. NYZ004>008-014-301015- /O.CON.KBUF.FA.A.0004.100930T1200Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 1009 PM EDT WED SEP 29 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK...JEFFERSON...LEWIS... NORTHERN CAYUGA AND OSWEGO. IN WESTERN NEW YORK...ONTARIO AND WAYNE. * FROM 8 AM EDT THURSDAY THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES IN ABOUT A 12 HOUR PERIOD ARE POSSIBLE ACROSS THE WATCH AREA. * RAINFALL WILL BE HEAVY AT TIMES. EXCESSIVE RUNOFF MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO IN SMALL STREAMS AND CREEKS. LARGER CREEKS AND RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL REACHES 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS LOW AND THE ASSOCIATED HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE GREATEST RISK OF EXCESSIVE RAINFALL WILL BE ACROSS CENTRAL AND EASTERN NEW YORK. JUST A SMALL CHANGE IN THE FORECAST TRACK WILL RESULT IN SIGNIFICANT CHANGES IN THE EXACT PLACEMENT OF THE HEAVIEST RAINFALL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
379 WGUS61 KBUF 300959 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 559 AM EDT THU SEP 30 2010 ...HEAVY RAINFALL AND FLOODING POSSIBLE FROM THE FINGER LAKES TO THE EASTERN LAKE ONTARIO REGION... .LOW PRESSURE ALONG THE SOUTHEAST COAST OF THE UNITED STATES WILL RACE NORTHWARD ALONG THE EASTERN SEABOARD TO EASTERN NEW YORK STATE BY LATE THIS AFTERNOON. A DEEP PLUME OF TROPICAL MOISTURE ALONG AND AHEAD OF THIS LOW WILL SPREAD NORTHWARD AND BRING COPIOUS AMOUNTS OF RAINFALL TO PORTIONS OF CENTRAL AND EASTERN NEW YORK TODAY AND TONIGHT. THE RAINS MAY BECOME HEAVY ENOUGH TO CAUSE FLOOD PROBLEMS. AT THIS TIME...IT APPEARS THE GREATEST RISK OF EXCESSIVE RAINFALL WILL BE ACROSS CENTRAL AND EASTERN NEW YORK. NYZ004>008-014-301630- /O.CON.KBUF.FA.A.0004.100930T1200Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 559 AM EDT THU SEP 30 2010 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK...JEFFERSON...LEWIS... NORTHERN CAYUGA AND OSWEGO. IN WESTERN NEW YORK...ONTARIO AND WAYNE. * THROUGH LATE TONIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES THROUGH EARLY TONIGHT ARE POSSIBLE ACROSS THE WATCH AREA. * RAINFALL WILL BE HEAVY AT TIMES. EXCESSIVE RUNOFF MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO IN SMALL STREAMS AND CREEKS. LARGER CREEKS AND RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL REACHES 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS LOW AND THE ASSOCIATED HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE GREATEST RISK OF EXCESSIVE RAINFALL WILL BE ACROSS CENTRAL AND EASTERN NEW YORK. JUST A SMALL CHANGE IN THE FORECAST TRACK WILL RESULT IN SIGNIFICANT CHANGES IN THE EXACT PLACEMENT OF THE HEAVIEST RAINFALL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ TMA
947 WGUS61 KBUF 301418 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1018 AM EDT THU SEP 30 2010 ...HEAVY RAINFALL AND FLOODING POSSIBLE FROM THE FINGER LAKES TO THE EASTERN LAKE ONTARIO REGION... .LOW PRESSURE OVER EASTERN VIRGINIA LATE THIS MORNING WILL RACE NORTHWARD ALONG THE EASTERN SEABOARD TO EASTERN NEW YORK STATE BY EARLY THIS EVENING. A DEEP PLUME OF TROPICAL MOISTURE ALONG AND AHEAD OF THIS LOW WILL SPREAD NORTHWARD AND BRING COPIOUS AMOUNTS OF RAINFALL TO PORTIONS OF CENTRAL AND EASTERN NEW YORK TODAY AND TONIGHT. THE RAINS MAY BECOME HEAVY ENOUGH TO CAUSE FLOOD PROBLEMS FROM THE FINGER LAKES INTO CENTRAL AND NORTH CENTRAL NEW YORK. NYZ004>008-014-302230- /O.CON.KBUF.FA.A.0004.000000T0000Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 1018 AM EDT THU SEP 30 2010 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS... NORTHERN CAYUGA... OSWEGO...ONTARIO AND WAYNE. * THROUGH LATE TONIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES THROUGH EARLY TONIGHT ARE LIKELY ACROSS THE WATCH AREA WITH LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ACROSS THE HIGHER TERRAIN OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. * RAINFALL WILL BE HEAVY AT TIMES. EXCESSIVE RUNOFF MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO IN SMALL STREAMS AND CREEKS. LARGER CREEKS AND RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL EXCEEDS 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
688 WGUS61 KBUF 301949 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 349 PM EDT THU SEP 30 2010 ...HEAVY RAINFALL AND MINOR FLOODING LIKELY FROM THE FINGER LAKES TO THE EASTERN LAKE ONTARIO REGION... .LOW PRESSURE OVER CENTRAL PENNSYLVANIA LATE THIS AFTERNOON WILL RACE NORTHWARD ALONG THE EASTERN SEABOARD TO EASTERN NEW YORK STATE THIS EVENING. A DEEP PLUME OF TROPICAL MOISTURE ALONG AND AHEAD OF THIS LOW WILL SPREAD NORTHWARD AND BRING COPIOUS AMOUNTS OF RAINFALL TO ALL OF CENTRAL NEW YORK THROUGH THIS EVENING. THE RAINS WILL BECOME HEAVY ENOUGH TO CAUSE MINOR FLOOD PROBLEMS FROM THE FINGER LAKES INTO CENTRAL AND NORTH CENTRAL NEW YORK. NYZ004>008-014-010400- /O.CON.KBUF.FA.A.0004.000000T0000Z-101001T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 349 PM EDT THU SEP 30 2010 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS... NORTHERN CAYUGA... OSWEGO...ONTARIO AND WAYNE. * THROUGH LATE TONIGHT * RAINFALL AMOUNTS OF 2 TO 4 INCHES THROUGH EARLY TONIGHT ARE LIKELY ACROSS THE WATCH AREA WITH LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ACROSS THE HIGHER TERRAIN OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. * RAINFALL WILL BE HEAVY AT TIMES. EXCESSIVE RUNOFF MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AREAS AND ALSO IN SMALL STREAMS AND CREEKS. LARGER RIVERS WILL HAVE SIGNIFICANT RISES BUT ARE UNLIKELY TO FLOOD UNLESS RAINFALL EXCEEDS 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Sep 29, 2:53 AM EDT, 10 minutes earlier.
Area forecast discussion, Sep 29, 2:53 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
253 AM EDT WED SEP 29 2010
.SYNOPSIS...
MOISTURE WRAPPING AROUND A SURFACE LOW OVER QUEBEC WILL KEEP CLOUDS
ACROSS THE REGION THIS MORNING WITH SCATTERED SHOWERS OVER THE
HIGHER TERRAIN OF THE SOUTHERN TIER AND THE EASTERN LAKE ONTARIO
REGION. THE CLOUDS WILL GRADUALLY THIN OUT TODAY WITH SOME LIMITED
SUNSHINE DEVELOPING AS WEAK HIGH PRESSURE BUILDS OVER THE LOWER
GREAT LAKES. A TROPICAL AREA OF LOW PRESSURE WILL MOVE NORTHWARD
ALONG THE EASTERN SEABOARD ON THURSDAY AND WILL LIKELY BRING HEAVY
RAIN TO CENTRAL AND EASTERN NEW YORK WHILE WESTERN NEW YORK REMAINS
CLOUDY WITH JUST A CHANCE OF LIGHTER RAIN.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER QUEBEC PROVINCE WILL HOLD CLOUDS ACROSS THE
FORECAST AREA THIS MORNING. SATELLITE SHOWS THE BACK EDGE OF THE
CLOUDS OVER EASTERN OHIO AND LAKE ERIE MOVING TO THE NORTHEAST AND
EXPECT A CLEARING TREND DURING THE MORNING FOR MOST LOCATIONS...THE
EXCEPTION BEING UPSLOPE AREAS OF THE SOUTHERN TIER AND THE EASTERN
LAKE ONTARIO REGION WHERE CLOUDS AS WELL AS SCATTERED SHOWERS TO
PERSIST TO MID DAY. 850MB TEMPS OF +6C TO +8C WILL SUPPORT AFTERNOON
HIGH TEMPS IN THE LOWER TO MID 60S.
SKIES WILL CLEAR OVER THE ENTIRE REGION THIS EVENING...BUT WILL BE
REPLACED BY HIGH AND MID CLOUDS BUILDING IN FROM THE SOUTHEAST AHEAD
OF THE TROPICAL SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD.
LOWERING CEILINGS AND HIGH CHANCE OF PRECIP WILL START TO AFFECT
PORTIONS OF THE SOUTHERN TIER AND THE FINGER LAKES AFTER MIDNIGHT AS
THE PRECIP SHIELD FROM THIS TROPICAL SYSTEM SPREADS RAPIDLY TO THE
NORTH. WILL SEE ONLY CHANCE POPS FOR LATE TONIGHT...BUT THE HEAVIER
STEADY PRECIP WILL BE ARRIVING AFTER DAYBREAK ON THURSDAY FOR
CENTRAL AND NORTHERN NY STATE. LOWS TONIGHT WILL GENERALLY BE IN THE
LOWER 50S WHERE SKIES WILL BE MAINLY CLEAR...BUT IN THE MID 50S FOR
THE FINGER LAKES TO CENTRAL NY WHERE THICKER CLOUDS WILL BECOME
ESTABLISHED EARLIER.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE FOCUS FOR THIS PERIOD CONTINUES TO BE THE POTENTIAL FOR HEAVY
RAIN ACROSS PORTIONS OF THE FORECAST AREA AS A DEEP SOUTHERLY FLOW
BRINGS COPIOUS MOISTURE NORTHWARD FROM INTERACTION BETWEEN A
STALLED OUT FRONT ALONG THE APPALACHIANS AND A TROPICAL SYSTEM
(STORM?) WHICH LOOKS TO RACE NORTHWARD ON AN INTERIOR TRACK FROM NC
TO NY STATE ON THURSDAY. THERE WILL BE A 50 TO 100 MILE SWATH OF
EXCESSIVE RAINFALL...IN THE ORDER OF 2 TO 5 INCHES IN ABOUT A 12
HOUR PERIOD...AND MAIN QUESTION FOR US IS EXACT PLACEMENT OF THIS
SWATH.
CONTRARY TO PREVIOUS RUNS...00Z MODEL HAVE COME INTO CLOSE CONSENSUS
WITH THIS AXIS...AND TAKE IT FROM ABOUT STATE COLLEGE TO SYRACUSE...
WHICH WOULD INCLUDE THE EASTERN FINGER LAKES REGION AND NORTH
COUNTRY PORTION OF OUR FORECAST AREA. BEST ESTIMATE FOR TIMING FOR
OUR AREA WOULD BE FROM ABOUT 15Z THURS TO 06Z FRI...BUT GFS IS A
GOOD 3 TO 6 HOURS FASTER WITH EVERYTHING. THERE SHOULD BE A SHARP
GRADIENT TO THE WESTERN EDGE OF THE RAIN SHIELD...UTILIZING THE 06Z
HPC QPF GRIDS...WITH VIRTUALLY NOTHING AT BUF/IAG...NEAR 1 INCH
ROCHESTER TO ALLEG COUNTY...AND 2 TO 4 INCHES FROM EASTERN ONTARIO
AND WAYNE COS EAST ACROSS OSWEGO/JEFF/LEWIS. THIS PLACEMENT OF
COURSE IS NOT ETCHED IN STONE AND COULD VARY A GOOD 50 MILES EITHER
WAY...BUT THIS IS BEST CONSENSUS AT THIS TIME.
SO...WITH THE ABOVE IN MIND...WILL HOIST A GENERIC FLOOD WATCH FOR
OUR EASTERNMOST 6 COUNTIES...FROM ONTARIO/WAYNE EAST ACROSS CAYUGA
TO OSW/JEFF/LEWIS...WITH TIMING OF 12Z THURS TO 10Z FRI. WILL
HIGHLIGHT POTENTIAL FOR 2 TO 4 INCHES OF RAIN IN A 6-12 HOUR PERIOD.
THIS IS ACTUALLY A BIT BELOW THE FFG FOR THE REGION...BUT A SOLID 3
INCH RAIN WILL UNDOUBTEDLY CAUSE SOME LOCAL FLOODING. THE HEAVIER
RAIN MAY CLIP EASTERN ALLEG COUNTY AS WELL BUT LEFT THEM OUT OF THE
WATCH FOR NOW.
FURTHER WEST...WILL USE A SHARP GRADIENT IN POPS...FROM ABOUT 50 NR
LK ERIE TO NEAR 100 GEN VALLEY...PEAKING AROUND MIDDAY/EARLY
AFTERNOON THURS. HELD ONTO LINGERING LIGHT RAIN AWHILE THURS
NT...ALTHOUGH IT MAY CLEAR FASTER THAN EXPECTED.
DRIER AND COOLER AIR WILL BUILD IN FRIDAY. MAY HAVE THE TYPICAL
MORNING LOW CLOUD BUT WITH GOOD RIDGING REMOVED ALL POPS FROM THE
WEST AND RESTRICTED A CHC ONLY IN MORNING EAST. 850 MB TEMPS OF +3
OR SO WOULD SUPPORT U50S/NR 60...ABOUT 5 DEG BELOW NORMAL TO START
THE NEW MONTH. COOLER AIR FILTERS IN FRI NT...SOME LK RESPONSE
POSSIBLE BUT DRY AIR AND NNW FLOW SHOULD INHIBIT ANYTHING AT FIRST.
USED SLGT CHC POPS SE OF LAKES.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
FIRST REAL TASTE OF AUTUMN FOR OCTOBER'S FIRST WEEKEND WITH TEMPS
SOME 10-15 DEG BELOW NORMAL (MAXES L50S...MINS M30S-L40S). ONLY SOME
LIMITED LK EFFECT EXPECTED BUT MANY INTERIOR AREAS WILL SEE THEIR
FIRST FROST BY MONDAY.
VERY LITTLE CHANGE TO PREVIOUS FORECAST. IN GENERAL...00Z RUNS OF
THE GFS AND EUROPEAN IN GOOD AGREEMENT WITH A 500 MB TROF AXIS
GRADUALLY APPROACHING FROM THE WEST AND CROSSING THE REGION THE
LATTER HALF OF THE WEEKEND. SOME LIMITED LAKE EFFECT RAIN SHOWERS
EXPECTED IN THE TYPICALLY FAVORED LOCATIONS...WITH THE BEST CHANCE
AS THE TROF AXIS APPROACHES SAT NT. FLOW CONTINUES VERY NORTHERLY
THOUGH...SO FETCH WILL BE LIMITED...AND WORTH ONLY LOW CHC POPS. EC
FAIRLY AGGRESSIVE WITH ANOTHER SHORT WAVE DROPPING SE TO OUR WEST AND
SOUTH ON SUNDAY. THIS WOULD DISRUPT ANY LK EFFECT AS WINDS TURN
NE...BUT STILL HELD 25-30 POPS S OF THE LAKES FOR NOW. 850 MB TEMPS
OF ZERO TO -2C SUPPORT ONLY L50S. FROST/FREEZE ISSUES WILL
INCREASE... ESPECIALLY SUNDAY NIGHT. GFS AND EC BUILD RIDGING IN
FOR A DRY AND PLEASANTLY COOL MONDAY. GFS CONTINUES THE DRY PATTERN
MOST OF NEXT WEEK WITH MODERATING TEMPS...BUT EC STRENGTHENED THE
UPPER LOW OVER OHIO VALLEY AGAIN BY MIDWEEK WITH UNSETTLED WX
RETURNING HERE BY LATER TUE/WED. ONLY TIME WILL TELL.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A FEW OROGRAPHIC SHOWERS WILL AFFECT KJHW AND KART DURING THE
EARLY MORNING AND DAYLIGHT HOURS WITH OCCASIONAL LOW MVFR CEILINGS
AND VSBYS...KJHW WILL LIKELY GO DOWN TO IFR OR LIFR VSBYS LATE
OVERNIGHT TO EARLY MORNING THEN BOTH SITES IMPROVING TO VFR BY MID
DAY. THE REMAINDER OF THE TAF SITES EXPERIENCING MVFR CIGS DURING
THE PREDAWN HOURS THEN VFR THROUGH THE DAY.
OUTLOOK...
THURSDAY...MAINLY VFR WEST OF THE GENESEE VALLEY...MVFR/IFR IN RAIN
FURTHER EAST.
FRIDAY...VFR.
SATURDAY AND SUNDAY...MAINLY VFR.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ALONG THE EASTERN SHORE
OF LAKE ONTARIO THROUGH MUCH OF THE DAY AS WESTERLY WINDS CONTINUE
ALONG THE LENGTH OF THE LAKE. WINDS AND WAVES WILL GRADUALLY SUBSIDE
TODAY AS A WEAK AREA OF HIGH PRESSURE BUILDS OVER THE LOWER LAKES.
WINDS WILL BECOME SOUTH THEN SOUTHEASTERLY AS THE HIGH PRESSURE
CENTER SETTLES TO THE SOUTH OF THE AREA...THEN SOUTHEAST TO EASTERLY
AS THE HIGH MOVES TO THE EAST OF THE AREA. THE REMAINS OF THE
TROPICAL SYSTEM LIFTING ACROSS CENTRAL AND EASTERN NY WILL TURN
WINDS TO THE NORTHEAST THEN NORTHERLY ON THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR NYZ004>008-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR LOZ044-045.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...SFM
LONG TERM...APFFEL/SFM
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Sep 28, 4:11 PM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 411 PM EDT TUE SEP 28 2010 NYZ001-002-010>012-019-020-085-292015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 411 PM EDT TUE SEP 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-292015- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 411 PM EDT TUE SEP 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE WITH MOISTURE FROM THE TROPICS IS FORECAST TO TRACK NEAR NEW ENGLAND ON THURSDAY...WITH THE POTENTIAL TO BRING RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FOR NOW...THE MOST LIKELY TRACK HAS THE MAIN IMPACT OF THIS SYSTEM IS TO OUR SOUTH AND EAST...HOWEVER ENOUGH UNCERTAINTY REMAINS AT THIS TIME FRAME THAT THERE IS A CHANCE HEAVY RAIN WILL REACH THE FINGER LAKES REGION AND GENESEE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-292015- OSWEGO-JEFFERSON-LEWIS- 411 PM EDT TUE SEP 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE WITH MOISTURE FROM THE TROPICS IS FORECAST TO TRACK NEAR NEW ENGLAND ON THURSDAY...WITH THE POTENTIAL TO BRING RAINFALL AMOUNTS WELL IN EXCESS OF TWO INCHES. THERE IS A CHANCE HEAVY RAIN EAST OF LAKE ONTARIO...WITH A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-292015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 411 PM EDT TUE SEP 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.